Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sarah25

Breaking Out First Time Since Accutane.. Panicked And Started Birth Control. Mistake?

Recommended Posts

Hey guys,

Looking for any advice here. I have an appointment with my derm in 3 and a half weeks but am a bit wary on what to do in the meantime.

I'm 25. Around the age of 21, I started experiencing horrible adult acne. Painful cystic acne all over my cheeks and chin-- sent me into a pretty bad depression because I was really confused. Had never had anything more than a single pimple, and in my final year of college, my skin was a wreck. It took about a year of regimens (all the topicals, different BC pills, and antibiotics) until my derm got me on accutane. What a god send. Cleared me right up within 4 months with no initial breakout, and I was clear for 3 years after.

However, about 2 months ago my skin started getting bad again. Around my period especially (my acne is hormonal). It's been bad because I'm working full time in my career now, in an office environment in sales so I'm constantly meeting with people. I'm so upset about it. Same place-- cheeks and chin.

I had to go through the referral process for a derm again and in the mean time went to my family doc for any help. He prescribed me tri cyclen and I started it a month ago. I was hesitant because i hadn't had luck with BC pills helping my acne before, and since the accutane im SUPER anal about doing anything that will mess with my skin. However, since I do know my problems are hormonal, I figured I'd try.

Fairly certain this was a mistake. My skin is brutal right now. So painful. The pill is also making me moody and retain water, which is annoying as I've been clean eating and on a fitness plan for 2 months and seeing NO results.

Anyway. I really regret going on the pill withot waiting to consult with my actual derm. I want to just totally stop taking it and wait to speak to him and hopefully get back on accutane.... I guess I'm wondering if you guys suggest I stop the pill and get all the excess estrogen out of my system to hopefully calm my skin, or if I just keep taking it until I talk to my derm?

Haha. Every time I pop a bc pill it feels like I'm poisoning myself... But I'm worried going off of it wont help but make it even worse.

Any input is super appreciated :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×